Hey there! Sign in to join this conversationNew here? Join for free

Ritalin and Prozac Watch

Announcements
    • Thread Starter
    Offline

    0
    ReputationRep:
    Hiya. So, I have borderline and adhd, and moving into my second year of university I decided to go back on ADHD meds. I can't take straterra (atomoxetine) as it induced intense 24/7 headaches and lucid nightmares. I'm on Ritalin now, but I know that fluoexetine and ritalin don't always work well together. My fidgeting has got worse; my vision is intensely blurry sometimes; I am borderline insomniac now, as well disassociating more than ever. But I can finally concentrate on class! I can form real sentences now, without stuttering and being confused, forgetting words. Words don't all meld on the page anymore.

    Has anyone taken this combo before? Would anyone say it's worth stopping or continuing the meds? If I stop I know my academic performance will drop intensely, but is it worth it?
    • TSR Support Team
    Offline

    19
    ReputationRep:
    (Original post by TheFoxPrince)
    Hiya. So, I have borderline and adhd, and moving into my second year of university I decided to go back on ADHD meds. I can't take straterra (atomoxetine) as it induced intense 24/7 headaches and lucid nightmares. I'm on Ritalin now, but I know that fluoexetine and ritalin don't always work well together. My fidgeting has got worse; my vision is intensely blurry sometimes; I am borderline insomniac now, as well disassociating more than ever. But I can finally concentrate on class! I can form real sentences now, without stuttering and being confused, forgetting words. Words don't all meld on the page anymore.

    Has anyone taken this combo before? Would anyone say it's worth stopping or continuing the meds? If I stop I know my academic performance will drop intensely, but is it worth it?
    No personal experience with those i'm afraid, but I suggetst you discuss your options with a doctor. Meds can interact in loads of different ways and can often vary a lot from person to person. It may be that for you a different combination would be better or that adding other things or fiddling with doses could level you out. I think it really comes down to what is more important to you and what you want, but personally I would think than insomnia, blurry vision etc would be a good reason to stop and try other things. I came off my ADD meds cos they were making me twitch at night and I couldn't sleep (and kept kicking my partner :P). For me it was an easy desicion though since i'd not had the time to notice any benefits yet so I wasn't really loosing out on anything.

    Also, on a side note, have you applied for DSA? If not I suggest you talk to student support about it. It can be a big help.
    • Community Assistant
    Offline

    16
    ReputationRep:
    I take both of these a long with some other psych meds.

    I agree with the above, discuss with your doctor.

    I never had any of these issues, only thing is I get insomnia of I take a dose of Ritalin after 5pm.
    • Thread Starter
    Offline

    0
    ReputationRep:
    I can't really talk to my doctor. He doesn't listen and I only see him once every two or three months and I was denied a request for a new one :/ and for obvious reasons GPs don't mess with meds a psych has prescribed

    I felt like I didn't really deserve DSA to be honest...
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 6, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Should Spain allow Catalonia to declare independence?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.